@article{(Open Science Index):https://publications.waset.org/pdf/12153,
	  title     = {Approximating Maximum Weighted Independent Set Using Vertex Support},
	  author    = {S. Balaji and  V. Swaminathan and  K. Kannan},
	  country	= {},
	  institution	= {},
	  abstract     = {The Maximum Weighted Independent Set (MWIS)
problem is a classic graph optimization NP-hard problem. Given an
undirected graph G = (V, E) and weighting function defined on the
vertex set, the MWIS problem is to find a vertex set S V whose total
weight is maximum subject to no two vertices in S are adjacent. This
paper presents a novel approach to approximate the MWIS of a graph
using minimum weighted vertex cover of the graph. Computational
experiments are designed and conducted to study the performance
of our proposed algorithm. Extensive simulation results show that
the proposed algorithm can yield better solutions than other existing
algorithms found in the literature for solving the MWIS.},
	    journal   = {International Journal of Mathematical and Computational Sciences},
	  volume    = {3},
	  number    = {11},
	  year      = {2009},
	  pages     = {963 - 968},
	  ee        = {https://publications.waset.org/pdf/12153},
	  url   	= {https://publications.waset.org/vol/35},
	  bibsource = {https://publications.waset.org/},
	  issn  	= {eISSN: 1307-6892},
	  publisher = {World Academy of Science, Engineering and Technology},
	  index 	= {Open Science Index 35, 2009},
	}